×

zbMATH — the first resource for mathematics

On the Erdős-Rényi maximum of partial sums. (English. Russian original) Zbl 0928.60008
Theory Probab. Appl. 42, No. 2, 254-270 (1997); translation from Teor. Veroyatn. Primen. 42, No. 2, 274-293 (1997).
Let \(\{X_i, i\geq 1\}\) be i.i.d. r.v.’s satisfying the conditions \(EX_i= 0\), \(\sigma^2X_i= 1\) and \(E\exp\{tX_i\}\leq \exp\{t^2 \sigma^2/2\}\) for some constant \(\sigma>0\) and all \(t>0\). The properties of \(R^*_n(k)= \max_{0\leq i\leq n}[X_{i+1}+\cdots +X_{i+ k}]\) and \(R_n(k)= R^*_{n- k}(k)\) are investigated. Among other things, it is shown that under the conditions \(\ln n\ll k\ll n\) and \[ u^2_n \alpha^{m- 1}_n\to\infty,\qquad u^2_n\alpha^m_n\to 0,\tag{A\(_m\)} \] where \[ u_n= \sqrt{2\ln\left({n\over k} \sqrt {2\ln{n\over k}}\right)},\quad \alpha_n= a_n/\sqrt k,\qquad 0< a_n< n, \] for all \(x\in\mathbb{R}\) we have \[ P\Biggl[{u_n\over \sqrt k} (R^*_n(k)- u_n\sqrt k(1+ y_n))< x\Biggr]\to \exp \{-e^{-x}/ \sqrt{2\pi}\}\tag{\(*\)} \] with \(y_n= \sum^{m- 1}_{i= 1} c_i\alpha^i_n\) and suitably chosen constants \(c_1,\dots, c_{m-1}\); similarly, if \((\text{A}_m)\) is replaced by \[ u^2_n \alpha^m_n\to c>0,\tag{A\(^*_m\)} \] then \((*)\) still holds true with \(y_n= \sum^m_{i= 1} c_i\alpha^i_n\). Moreover, exact asymptotic rates of convergence for \(P[R_n(k)< x]\) in the Bernoulli case, \(P[X_i= 0]= P[X_i= 1]={1\over 2}\), and \(k= [d\log_2n]\), \(d>1\), are found. Also a generalization of a theorem proved by P. Révész [Ann. Probab. 10, 613-622 (1982; Zbl 0493.60038)] for increments \(\xi_t= \sup_{0\leq s\leq t} (W_{s+ a_t}- W_s)\) of the standard Wiener process \(\{W_t, t\geq 0\}\) is given.
MSC:
60F05 Central limit and other weak theorems
60F10 Large deviations
60G50 Sums of independent random variables; random walks
60E15 Inequalities; stochastic orderings
PDF BibTeX XML Cite
Full Text: DOI